Alert archive / Ohio / Flash Flood Warnings in 2024

Flash Flood Warning 1, NWS Northern Indiana

June 26, 2024Fulton County, Henry County, Ohio

NWS Northern Indiana issued this flash flood warning at Jun 26, 2024, 1:14 PM EDT for Fulton County, Henry County, Ohio. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2024, 1:14 PM EDT (17:14 UTC)
Expired
Jun 26, 2024, 2:30 PM EDT
In force
76 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2024-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2024-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS53 KIWX 261714
FFWIWX
OHC051-069-261830-
/O.NEW.KIWX.FF.W.0001.240626T1714Z-240626T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
114 PM EDT Wed Jun 26 2024

The National Weather Service in Northern Indiana has issued a

* Flash Flood Warning for...
  Southeastern Fulton OH County in northwestern Ohio...
  Northern Henry County in northwestern Ohio...

* Until 230 PM EDT.

* At 112 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Napoleon, Wauseon, Swanton, Liberty Center, Mcclure, Texas, 
  Gerald, Colton, Brailey and Ridgeville Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4155 8416 4157 8388 4140 8388 4137 8389
      4139 8422 4143 8422 4143 8434 4148 8434
      4148 8428 4153 8417

FLASH FLOOD...RADAR INDICATED

$$

Norman
1 follow-up statement
641 
WGUS73 KIWX 261746
FFSIWX

Flash Flood Statement
National Weather Service Northern Indiana
146 PM EDT Wed Jun 26 2024

OHC051-069-261830-
/O.CON.KIWX.FF.W.0001.000000T0000Z-240626T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton OH OH-Henry OH-
146 PM EDT Wed Jun 26 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT THIS 
AFTERNOON FOR SOUTHEASTERN FULTON OH AND NORTHEASTERN HENRY 
COUNTIES...

At 145 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 4.5 inches of rain have 
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Wauseon, Swanton, Liberty Center, Colton, Gerald and Brailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4153 8417 4155 8416 4157 8388 4156 8388
      4153 8388 4152 8388 4151 8388 4149 8388
      4148 8388 4144 8388 4143 8391 4145 8408
      4144 8421 4144 8424 4146 8425 4148 8426
      4150 8422

FLASH FLOOD...RADAR INDICATED

$$

Norman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 5:59 AM EDT, 7 hours 15 minutes earlier. Its key messages:

  • Isolated showers and thunderstorms developing this morning will become more numerous and focus across Central and NE IN/NW OH/SE Lower MI) by mid to late afternoon, then progress southward out of the region by this evening. Highs will be around 80 degrees, and lows in the upper 50s.
  • Dry conditions prevail from tonight into late Friday afternoon and evening. Highs will be in the upper 70s and low to mid 80s.
  • The next chance for showers and thunderstorms will be Friday afternoon and evening into Saturday night. Temperatures will be in the 70s and 80s.
Area forecast discussion, Jun 26, 5:59 AM EDT, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
559 AM EDT Wed Jun 26 2024

.KEY MESSAGES...

- Isolated showers and thunderstorms developing this morning
  will become more numerous and focus across Central and NE
  IN/NW OH/SE Lower MI) by mid to late afternoon, then progress
  southward out of the region by this evening. Highs will be
  around 80 degrees, and lows in the upper 50s.

- Dry conditions prevail from tonight into late Friday
  afternoon and evening. Highs will be in the upper 70s and low
  to mid 80s.

- The next chance for showers and thunderstorms will be Friday
  afternoon and evening into Saturday night. Temperatures will
  be in the 70s and 80s.

&&

.DISCUSSION...
Issued at 514 AM EDT Wed Jun 26 2024

Another day another uncertain pop forecast with limited forcing to
kick precipitation off beyond the crossing cold front late this
morning/afternoon. We had a couple of isolated showers overnight,
however largely it's been much drier than expected. Naturally given
the poor model performance (minus the HRRR who had mostly dry
tonight) I'm hesitant to have the likely/categorical pops this
afternoon-but with ambient moisture around, a cold front moving
through, and expected instability around 500-1500 J/kg (ML Cape-
particularly along/south of US 24)-felt the higher pops were
warranted after 15z. Models have a whole pot-pourri of solutions to
choose from, but kept close to the HRRR based on its performance
overnight to now. Did blend in with the RAP/NAM to bump things up a
bit around 15z-18z as later runs of the HRRR came in indicating at
least isolated development by 15z and increasing from there as the
front shifts southeast and becomes better focused. Wouldn't be
surprised to see a couple stronger storms produce microbursts if we
can get better afternoon instability (some of the models have up to
500-1200 J/kg)--but at this point we are not in an SPC outlook and
my confidence is extremely low given model disagreements. Light and
somewhat variable winds will become somewhat breezy and shift W-NW
behind the front this afternoon. Highs today will be in the upper
70s and low 80s. Dry conditions and clearing skies return tonight,
with lows falling into the upper 50s and low 60s.

Mid level ridging and surface high pressure will build in behind the
exiting cold front tonight, effectively putting an end to any
precipitation chances through early Friday afternoon. Light winds
out of the N-NW tonight will shift to the E-SE by Friday and
increase to around 10 to 20 mph ahead of the next system. Highs will
be in the upper 70s and low to mid 80s.

By Friday afternoon a cut off low in the mid levels will begin its
eastward drift from Saskatchewan, digging slightly across the
northern plains and Canadian Prairies through Saturday night when it
reaches James Bay/Ontario. The associated surface low will drift
into the Dakotas Friday morning, with the warm front extending
southeast from there through MO/IA/AR and into LA/AL. This warm
front will lift northward through the day as the surface low
occludes, with the triple point reaching the area around Ludington,
MI by Saturday morning. So on Friday afternoon into the overnight
we'll see an uptick in moisture from the gulf thanks to return flow
around high pressure centered over the Atlantic. The warm front will
lift northeastward through the CWA by Saturday morning, bringing
chances for showers and thunderstorms. The cold front at that point
is on our western doorstep, extending from Ludington, MI southwest
through Lake MI and into IL/MO/OK/KS. This will cross our forecast
area through Sunday morning/early afternoon (depending on model),
providing additional chances. With the front approaching around the
12z time frame Saturday and continuing eastward through the
afternoon and late evening hours, we have MUCAPE values around 1-3K
J/kg and decent surface instability, limited bulk 0-6 km shear of 30-
40 knots, and mid level lapse rates of 6-7C/km, we could see a few
stronger storms-but confidence is low at this point.

High temperatures will be in the 70s and 80s. Being in the warm
sector Saturday will bring the warmest temperatures, with highs
in mid to upper 80s. It will be coolest Sunday behind the cold
front with highs in the low to mid 70s.

&&

.AVIATION /12z TAFS THROUGH 12z THURSDAY/...
Issued at 555 AM EDT Wed Jun 26 2024

Mesoanalysis from SPC indicates elevated instability is
present, but a cap in place for now is preventing TSRA
development. Showers continue to percolate across southern WI,
in better proximity to an upper-level jet and cold front below.
An upper- level trough is digging in across WI as well (see
water vapor imagery). Therefore, should any of these forcing
mechanisms erode the existing cap, TSRA should develop in and
around KSBN very close to 15z according to the latest model
guidance. Should this fail, dry conditions will prevail at KSBN
while KFWA will still have a chance for storms until the cold
front passes. Tranquil to end the TAF period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...MCD
AVIATION...Brown
Hazardous weather outlook, Jun 26, 5:24 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
524 AM EDT Wed Jun 26 2024

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-270930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
524 AM EDT Wed Jun 26 2024 /424 AM CDT Wed Jun 26 2024/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

There are chances for thunderstorms late this morning into early
evening. Gusty winds, heavy rain, and lightning will be the primary
threats with any stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There are chances for thunderstorms late Friday afternoon into early
Sunday morning. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ103-MIZ177-277-270930-
Northern La Porte-Northern Berrien-Southern Berrien-
524 AM EDT Wed Jun 26 2024 /424 AM CDT Wed Jun 26 2024/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

There are chances for thunderstorms late this morning into early
evening. Gusty winds, heavy rain, and lightning will be the primary
threats with any stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Moderate Swim Risk in expected for southeast Lake Michigan beaches
Thursday morning into the afternoon.

There are chances for thunderstorms late Friday afternoon into early
Sunday morning. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
524 AM EDT Wed Jun 26 2024

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

There are low chances for showers and thunderstorms through the
middle of the afternoon. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft are possible Saturday night into
Sunday.

There are chances for thunderstorms late Friday afternoon into early
Saturday evening. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 9:21 AM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
921 AM EDT Wed Jun 26 2024

INZ026-027-033-034-261345-
Jay IN-Blackford IN-Wells IN-Adams IN-
921 AM EDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BLACKFORD...
SOUTHEASTERN WELLS...SOUTHWESTERN ADAMS AND NORTHWESTERN JAY COUNTIES
THROUGH 945 AM EDT...

At 921 AM EDT, Doppler radar was tracking a strong thunderstorm over
Montpelier, or near Hartford City, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Montpelier, Pennville, Nottingham, Bryant, Linn Grove, Domestic,
Fiat, Balbec, and Petroleum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4048 8539 4055 8539 4067 8503 4047 8494
TIME...MOT...LOC 1321Z 253DEG 28KT 4052 8530

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DN
Special weather statement, Jun 26, 11:37 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1137 AM EDT Wed Jun 26 2024

OHZ002-261600-
Fulton OH-
1137 AM EDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON COUNTY
THROUGH NOON EDT...

At 1136 AM EDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Wauseon, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wauseon, Swanton, Delta, Brailey, and Assumption.

This includes Interstate 80 in Ohio between mile markers 36 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4149 8415 4158 8417 4169 8388 4149 8388
TIME...MOT...LOC 1536Z 260DEG 23KT 4156 8406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DN
Special weather statement, Jun 26, 11:48 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1148 AM EDT Wed Jun 26 2024

OHZ005-016-261615-
Henry OH-Putnam OH-
1148 AM EDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PUTNAM AND
SOUTHEASTERN HENRY COUNTIES THROUGH 1215 PM EDT...

At 1147 AM EDT, Doppler radar was tracking a strong thunderstorm near
Leipsic, or 8 miles north of Ottawa, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leipsic, Deshler, Hamler, West Leipsic, Belmore, Prentiss, and
Gallup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4107 8407 4116 8414 4132 8388 4113 8388
TIME...MOT...LOC 1547Z 242DEG 14KT 4114 8404

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DN
Special weather statement, Jun 26, 12:42 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1242 PM EDT Wed Jun 26 2024

INZ017-024-216-261715-
Wabash IN-Whitley IN-Southern Kosciusko IN-
1242 PM EDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WABASH...
SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 115
PM EDT...

At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Manchester, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Manchester, South Whitley, Silver Lake, Sidney, Tunker,
Packerton, Liberty Mills, and Collamer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4107 8589 4115 8585 4111 8548 4100 8559
      4100 8564 4096 8564 4094 8566
TIME...MOT...LOC 1641Z 283DEG 24KT 4110 8579

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:37 AM EDTSpecial Weather StatementIWXFulton23 min
Jun 26, 11:48 AM EDTSpecial Weather StatementIWXHenry27 min
Jun 26, 12:30 PM EDTAreal Flood AdvisoryIWXFulton, Henry2 hr
Jun 26, 2:49 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert41 min

Nearby

Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.